Alert archive / California / Wind Advisories in 2022
Wind Advisory 17, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Feb 25, 2022, 2:30 AM PST for 4 counties in California. It took effect at Feb 26, 2022, 12:00 AM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2022, 2:30 AM PST (10:30 UTC)
- In effect from
- Feb 26, 2022, 12:00 AM PST
- Expired
- Feb 26, 2022, 4:00 PM PST
- In force
- 16 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2525 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
419 WWUS76 KSGX 251030 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 230 AM PST Fri Feb 25 2022 CAZ048-252200- /O.NEW.KSGX.WI.Y.0017.220226T0800Z-220227T0000Z/ /O.CON.KSGX.FZ.W.0003.000000T0000Z-220225T1600Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Including the cities of San Bernardino, Moreno Valley, and Fontana 230 AM PST Fri Feb 25 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST SATURDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 27. For the Wind Advisory, north winds 15 to 20 mph with gusts to 40 mph expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire. * WHEN...For the Freeze Warning, until 8 AM PST this morning. For the Wind Advisory, from midnight tonight to 4 PM PST Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ055-057-065-554-252200- /O.NEW.KSGX.WI.Y.0017.220226T0800Z-220227T0000Z/ San Bernardino County Mountains-Santa Ana Mountains and Foothills- San Gorgonio Pass Near Banning-Orange County Inland Areas- Including the cities of Crestline, Running Springs, Banning, and Desert Hot Springs 230 AM PST Fri Feb 25 2022 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST SATURDAY... * WHAT...Northeast winds 15 to 20 mph with gusts to 40 mph expected. * WHERE...San Bernardino County Mountains, Santa Ana Mountains and Foothills, San Gorgonio Pass Near Banning and Orange County Inland Areas. * WHEN...From midnight tonight to 4 PM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ061-062-251600- /O.CON.KSGX.FR.Y.0005.000000T0000Z-220225T1600Z/ Coachella Valley-San Diego County Deserts- Including the cities of Indio, Coachella, and Borrego Springs 230 AM PST Fri Feb 25 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * WHAT...Temperatures in the upper 20s to mid 30s will result in frost formation. * WHERE...Coachella Valley and the San Diego County Deserts. * WHEN...From midnight tonight to 8 AM PST Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ050-251600- /O.CON.KSGX.FR.Y.0005.000000T0000Z-220225T1600Z/ San Diego County Valleys- Including the cities of El Cajon and Santee 230 AM PST Fri Feb 25 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * WHAT...Temperatures in the mid 20s to mid 30s will result in frost formation. * WHERE...San Diego County Valleys. * WHEN...From midnight tonight to 8 AM PST Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
5 follow-up statements
484 WWUS76 KSGX 252022 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 1222 PM PST Fri Feb 25 2022 CAZ048-055-057-065-554-260600- /O.CON.KSGX.WI.Y.0017.220226T0800Z-220227T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- San Gorgonio Pass Near Banning-Orange County Inland Areas- Including the cities of San Bernardino, Fontana, Crestline, Running Springs, Banning, and Desert Hot Springs 1222 PM PST Fri Feb 25 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST SATURDAY... * WHAT...Northeast winds 20 to 30 mph, with gusts to 50 mph. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Bernardino County Mountains, Santa Ana Mountains and Foothills, San Gorgonio Pass Near Banning and Orange County Inland Areas. * WHEN...From midnight tonight to 4 PM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
717 WWUS76 KSGX 260512 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 912 PM PST Fri Feb 25 2022 CAZ048-055-057-065-554-261400- /O.CON.KSGX.WI.Y.0017.220226T0800Z-220227T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- San Gorgonio Pass Near Banning-Orange County Inland Areas- Including the cities of San Bernardino, Fontana, Crestline, Running Springs, Banning, and Desert Hot Springs 912 PM PST Fri Feb 25 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST SATURDAY... * WHAT...Northeast winds 20 to 30 mph with gusts to 50 mph expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, Santa Ana Mountains and Foothills, San Bernardino County Mountains, Orange County Inland Areas and San Gorgonio Pass Near Banning. * WHEN...Until 4 PM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego Schenk
548 WWUS76 KSGX 261054 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 254 AM PST Sat Feb 26 2022 CAZ048-055-057-065-554-262200- /O.CON.KSGX.WI.Y.0017.000000T0000Z-220227T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- San Gorgonio Pass Near Banning-Orange County Inland Areas- Including the cities of San Bernardino, Fontana, Crestline, Running Springs, Banning, and Desert Hot Springs 254 AM PST Sat Feb 26 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Northeast winds 15 to 25 mph with gusts to 40 mph expected. Localized gusts up to 50 mph immediately below the Cajon Pass. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, Santa Ana Mountains and Foothills, San Bernardino County Mountains, Orange County Inland Areas and San Gorgonio Pass Near Banning. * WHEN...Until 4 PM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
858 WWUS76 KSGX 262145 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 145 PM PST Sat Feb 26 2022 CAZ048-055-057-065-554-270000- /O.CON.KSGX.WI.Y.0017.000000T0000Z-220227T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- San Gorgonio Pass Near Banning-Orange County Inland Areas- Including the cities of San Bernardino, Fontana, Crestline, Running Springs, Banning, and Desert Hot Springs 145 PM PST Sat Feb 26 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Northeast winds 15 to 25 mph with gusts to 40 mph expected. Localized gusts up to 50 mph immediately below the Cajon Pass. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, Santa Ana Mountains and Foothills, San Bernardino County Mountains, Orange County Inland Areas and San Gorgonio Pass Near Banning. * WHEN...Until 4 PM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
893 WWUS76 KSGX 262350 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 350 PM PST Sat Feb 26 2022 CAZ048-055-057-065-554-270100- /O.EXP.KSGX.WI.Y.0017.000000T0000Z-220227T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- San Gorgonio Pass Near Banning-Orange County Inland Areas- Including the cities of San Bernardino, Fontana, Crestline, Running Springs, Banning, and Desert Hot Springs 350 PM PST Sat Feb 26 2022 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... Winds have decreased but some areas may remain gusty this evening. $$ For more information from the National Weather Service visit http://weather.gov/sandiego Schenk
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 24, 9:03 PM PST, 5 hours 27 minutes earlier.
Area forecast discussion, Feb 24, 9:03 PM PST, 5 hours 27 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
903 PM PST Thu Feb 24 2022
.SYNOPSIS...
High pressure will slowly rebuild over the West through early next
week. This will bring an extended period of fair, dry, and warmer
weather with weak Santa Ana conditions at times. The warming will
peak by Tuesday of next week, when daytime highs could be some ten
to fifteen degrees above normal inland. Weak afternoon sea breezes
will keep the coast a bit cooler. Cooler weather will spread farther
inland for the latter half of next week, along with a chance for
more precipitation.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
It was clear over SoCal at 8 PM PST, and winds were dropping off as
well. With light winds and clear skies expected overnight, we will
see temperatures fall back to frosty levels. Frost and freeze
products are in effect again tonight for portions of the valleys and
deserts. Our 00Z Miramar sounding had a 6C inversion near 7K FT with
sharp 24-hr warming above that layer of 10-15C. No forecast updates
planned this evening.
A broad trough over the West will get one more shot of energy from
the north on Friday, which will help to pull some marine air inland.
Even though it will again be chilly Friday night, this added
moisture should help moderate overnight minimums slightly into
Saturday morning, especially San Diego County. Once the trough
passes, we will get another shot of weak Santa Ana winds and drier
air. This once again sets up a very cold night Saturday night in the
wind-sheltered valleys, while higher terrain stays a bit warmer.
The Santa Ana winds on Saturday will help to warm coastal areas
temporarily, but they will weaken by Sunday, and be confined to
those offshore wind-prone areas. Peak wind gusts look to top out
around 40 mph in the windiest locations. Periods of weak northeast
winds will continue each night and morning along the coastal
foothills through Tuesday.
High pressure will begin to build in from the southwest on Saturday,
and combined with the weak offshore winds at times, will bring back
much warmer days. Warming will be felt through Tuesday, when 80s are
forecast in the valleys and lower deserts, with 70s forecast for the
coast. Confidence is high regarding the warming, with nearly
unanimous support from all the GFS/ECMWF ensemble members. A
majority of these same members also show cooling for the latter half
of next week. There is more uncertainty regarding precipitation over
SoCal later next week, but it looks possible.
&&
.AVIATION...
250445Z...Clear with unrestricted vis through Friday evening.
&&
.MARINE...
No hazardous marine weather is expected through Tuesday.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Freeze Warning from midnight tonight to 8 AM PST Friday for San
Bernardino and Riverside County Valleys-The Inland Empire.
Frost Advisory from midnight tonight to 8 AM PST Friday for
Coachella Valley-San Diego County Deserts-San Diego County
Valleys.
PZ...NONE.
&&
PUBLIC...10
AVIATION/MARINE...SSNearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.